T Nation

Creatine safe??

Hey guys, I just turned 17 and tried CM recently. The brand was AST micronized creatine. I took 20 grms for 5 days for loading and 5 grms per day for maintanence. After a few weeks, I started pissing blood. I went to the doctor and he said its probably the creatine. He also said vigourous exercise might have resulted in excessive breakdown of myoglobins and the myoglobins might have choked up the kidneys of mine. I am only on protein, creatine and thermadrol. Any one has any answers to the blood in my pee?

It’s NOT the creatine. Find yourself a doctor who isn’t biased against supplementation, as that one so obviously is.

I agree, find a different doctor. Also make sure you are drinking plenty of water, I have never had this “side affect” and have never heard of this as a reported side effect. Have you have any traumatic injuries lately? play football and gotten tackled? Did he do any lab tests on you? Try not mentioning the creatine at first so the M.D. has to actually think about what may be the cause of this. How much of the thermo are you taking? Do you have any burning with urination?

drink water, drink water, and then when you get done doing that drink some more water. i don’t know if this is necessarily the problem (as i am not a doctor or anything), but it sure couldn’t hurt. my advice would be to stay off the stuff for a little while and let your body clean itself out (while drinking oceanfuls of water). then get back on it slowly (i never was a big fan of loading 20g a day) and see what happens. maybe it wasn’t the creatine. you could have a pre-existing condition that the creatine aggravated. who knows? you would probably be better off finding another doctor, though.

Sounds like there are 3 possibilities. Either you have recieved a knock to the kidneys, which caused some bruising. This could have happened in the gym or in many other circumstances so think hard. The second possibility is that you have a medical condition in which case see a doctor. You should always get a second opinion. The other posters are right when they say not to give the doctor too much info to work with in regards the creatine or the workout because if you have a serious problem you should be tested for EVERYTHING and not let the quacks give you the simplest answer. The third possibility is a problem with the supplements. Excessive use of protien has been thought of as damaging to the kidneys. Although this is generally a long-term problem and very uncommon. Stop using all your supplements and go totally natural for a while. Monitor your condition and then gradually reintroduce the supplements one at a time to find the one that is causing you the problem.